Graves' Disease Thyrotoxicosis and Propylthiouracil Related Agranulocytosis Successfully Treated with Therapeutic Plasma Exchange and G-CSF Followed by Total Thyroidectomy.
Аннотация
Antithyroid drugs can be a rare cause of agranulocytosis (0.5% of treated patients). Suspension of these drugs is mandatory in these patients and may result in worsening hyperthyroidism. We report the case of a 27-year-old woman who is 3 months post-partum, breastfeeding, and suffering with Graves' disease hyperthyroidism treated first with methimazole and then with propylthiouracil due to a methimazole allergy. She was admitted for urosepsis and agranulocytosis. The patient was diagnosed with propylthiouracil related agranulocytosis, diffuse toxic goiter and thyro-gastric syndrome. Antithyroid drug therapy was stopped resulting in a worsening of thyrotoxicosis. Agranulocytosis was treated with 8 doses of G-CSF with full recovery. To rapidly restore euthyroidism and to perform a thyroidectomy, the patient received 6 therapeutic plasma exchange (TPE) procedures, to clear thyroid hormones and anti-TSH receptor antibodies from blood, resulting in a pre-surgical euthyroid state without antithyroid drug therapy. Two years after thyroidectomy, the patient is well under thyroid hormone replacement therapy with a normal granulocyte count.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.